Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 667, NWS Jackson, MS

September 22, 2011Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Sep 22, 2011, 7:29 PM CDT for Chicot County, Arkansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2011, 7:29 PM CDT (00:29 UTC)
Expired
Sep 22, 2011, 8:15 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 7:52 PM CDTTSTM WND GST 506 N Eudora, ARMEASURED AT ARKANSAS PLANT BOARD MESONET SITE
Sep 22, 8:00 PM CDTTSTM WND DMGEudora, ARTREE ON A HOUSE. REPORTED BY CHICOT S.O.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1956 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS54 KJAN 230029
SVRJAN
ARC017-230115-
/O.NEW.KJAN.SV.W.0667.110923T0029Z-110923T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT THU SEP 22 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...

* UNTIL 815 PM CDT

* AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES WEST OF CHICOT JUNCTION MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3335 9145 3338 9114 3330 9114 3319 9108
      3313 9111 3313 9115 3315 9117 3313 9120
      3311 9120 3307 9114 3300 9117 3301 9146
      3333 9146
TIME...MOT...LOC 0029Z 269DEG 24KT 3320 9148

$$

MME
1 follow-up statement
286 
WWUS54 KJAN 230101
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CDT THU SEP 22 2011

ARC017-230115-
/O.CON.KJAN.SV.W.0667.000000T0000Z-110923T0115Z/
CHICOT AR-
801 PM CDT THU SEP 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN CHICOT COUNTY...

AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHICOT JUNCTION MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3336 9132 3338 9114 3330 9114 3319 9108
      3313 9111 3313 9115 3315 9117 3313 9120
      3311 9120 3307 9114 3300 9117 3301 9133
TIME...MOT...LOC 0102Z 269DEG 24KT 3320 9122

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:05 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Sep 22, 3:05 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT THU SEP 22 2011

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
LATEST SATELLITE IMAGERY SHOWED A CLOSED UPPER LOW OVER THE GREAT
LAKES WITH AN ASSOCIATED UPPER TROUGH PUSHING THROUGH THE PLAINS. A
SLOW MOVING SHALLOW FRONT WAS NOTED ACROSS THE OZARKS INTO NORTHWEST
MISSISSIPPI. PRECIPITABLE WATER ACROSS THE NORTHERN HALF OF THE
REGION WAS AROUND 1.1 TO 1.3 INCHES(AS NOTED DRY AIR OBSERVED IN THE
MID TO UPPER LEVELS ON VAPOR IMAGERY)...WHILE THE SOUTH HALF HAD
AROUND 1.6 INCHES. WITH SOME FRONTAL AND POST FRONTAL(ISENTROPIC
LIFT) SHOWERS AND THUNDERSTORMS WAS NOTED ACROSS NORTHEAST TEXAS
THROUGH ARKANSAS. LOCALLY ISOLATED SHOWERS WAS NOTED ACROSS THE
REGION WITH THE BEST COVERAGE ACROSS THE SOUTHEAST WITH A FEW
RUMBLES OF THUNDER. READINGS ACROSS THE REGION WERE IN THE 80S TO
AROUND 90.

FOR TONIGHT...SHORT RANGE MODELS AGREE THAT THE UPPER TROUGH WILL
SWING TOWARD THE REGION FROM THE PLAINS. THIS WILL HELP TO PUSH THE
FRONTAL BOUNDARY THROUGH THE ARKLAMISS FOR TONIGHT INTO EARLY FRIDAY.
THE MODELS SHOWS SOME INSTABILITY FOR CONVECTION OVERNIGHT WITH SOME
DECENT LAPSE RATES. SO WILL BE EXPECTING SOME RUMBLES OF THUNDER
OVERNIGHT. THE BEST CHANCE OF RAIN SHOULD BE AFTER MIDNIGHT IN THE
NORTHWEST. THE BEST QPF AMOUNTS WILL BE GENERALLY ONE QUARTER INCH
OR LESS IN THE NORTHWEST. WENT CLOSE TO GMOS GUIDANCE WITH OVERNIGHT
LOWS FROM THE MIDDLE 50S NORTHWEST TO THE MIDDLE 60S SOUTHEAST. ON
POPS WENT CLOSE TO MAV GUIDANCE.

FOR FRIDAY AND FRIDAY NIGHT...WITH THIS SHALLOW FRONT EXPECT SOME ISENTROPIC
LIFT ACROSS THE BOUNDARY AS IT EXITS THE REGION EARLY IN THE
MORNING. THERE WILL ENOUGH POST FRONTAL MOISTURE FOR SOME LIGHT
SHOWERS IN THE MORNING...WHICH WILL DECREASE IN COVERAGE DURING THE
AFTERNOON FOR ISOLATED THUNDERSTORMS IN THE SOUTHEAST. FOR FRIDAY
NIGHT THE ISENTROPIC LIFT WILL WEAKEN AS THE LAST OF THE LIGHT SHOWERS
DEPART THE REGION DURING THE EARLY EVENING. THE UPPER TROUGH AXIS
WILL MOVE ACROSS THE REGION DURING THIS TIME...DRYING THE AIRMASS
FROM THE NORTHWEST FOR THE PERIOD. AS FAR AS TEMPS ARE CONCERN HIGHS
WILL BE FROM THE UPPER 70S NORTH TO THE MIDDLE 80S SOUTHEAST. WENT
CLOSE TO GMOS GUIDANCE. WE WILL SEE A COOLING TREND FOR FRIDAY NIGHT
WITH LOWS FROM THE LOWER 50S NORTHWEST TO THE MIDDLE 60S
SOUTHEAST...WHICH WILL BE AROUND 10 DEGREES BELOW NORMAL IN THE
NORTHWEST DELTA REGION. MADE A SLIGHT ADJUSTMENT TO MAV POPS ON
FRIDAY AND TO NAM POPS FOR FRIDAY NIGHT.

FOR SATURDAY AND SATURDAY NIGHT...EXPECT DRY CONDITIONS FOR THE
PERIOD AS THE UPPER CLOSED LOW OVER THE MIDWEST CONTINUE TO
SPIN THE UPPER TROUGH OVER THE REGION. ANOTHER FRONTAL BOUNDARY WILL
BE APPROACHING THE REGION FROM THE NORTHWEST. WITH THE UPPER TROUGH
AXIS ACROSS THE REGION EXPECTING AT LEAST PARTLY CLOUDY SKIES. HIGHS
FOR SATURDAY WILL BE FROM THE LOWER TO MIDDLE 80S. LOWS FOR SATURDAY
NIGHT WILL BE FROM THE MIDDLE 50S TO THE LOWER 60S. WENT CLOSE TO
GMOS GUIDANCE FOR BOTH PERIODS./17/

./PREVIOUS LONG TERM DISCUSSION...(SUNDAY THROUGH WEDNESDAY)...

00Z MODEL CONSENSUS THIS MORNING IS FOR THE UPPER LOW CURRENTLY OVER
THE GREAT LAKES REGION TO GRADUALLY BECOME CUT-OFF FROM THE
WESTERLIES BY LATE WEEK...DROPPING SOUTH BECOMING FIRMLY ENTRENCHED
OVER THE UPPER MS RIVER VALLEY BY SATURDAY MORNING. NOT MUCH CHANGE
IN THE UPPER PATTERN IS ADVERTISED BY THE MODELS UNTIL MAYBE TUESDAY
WHEN THE LOW GRADUALLY STARTS LIFTING OUT TO THE NORTHEAST. AT THE
SURFACE...SOUTHERLY FLOW ON THE EASTERN PERIPHERY OF LOW PRESSURE
OVER TEXAS WILL GRADUALLY BEGIN PULLING MOISTURE FROM OUT OVER THE
GULF BACK ACROSS THE ARKLAMISS. SURFACE CONDITIONS WILL BE PRETTY
DRY SATURDAY...BUT BY SUNDAY IT APPEARS DEW POINTS WILL RETURN TO
THE LOW/MID 60S.

RAIN CHANCES WILL BE ON THE INCREASE ACROSS NORTHERN ZONES SUNDAY
AFTERNOON/EVENING AS LOW LEVEL WARM ADVECTION/ISENTROPIC LIFT
STRENGTHENS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. LATEST
RUNS OF THE GFS/ECMWF DIFFER SOMEWHAT AS TO THE EVOLUTION OF THIS
BOUNDARY DURING THE FIRST PART OF THE WEEK. THE GFS FAVORS THE
BOUNDARY STALLING ACROSS NORTHERN MS BEFORE WAVING BACK TO THE NORTH
MID WEEK AHEAD OF A S/WV TROUGH DIVING SOUTH ACROSS THE CENTRAL
PLAINS. THE ECMWF HOWEVER DRAGS THE BOUNDARY INTO SOUTHERN MS BY
LATE TUE/EARLY WED...WHICH WOULD LEAD TO LOWER RAIN CHANCES ACROSS
THE NORTH. OPTED TO GENERALLY FOLLOW THE GFS SOLUTION WITH RESPECT
TO POPS AND TEMPS BUT THIS IS RATHER UNCERTAIN AT THIS POINT. IN ANY
EVENT...THE PATTERN IS SUPPORTIVE OF SHOWER/THUNDERSTORM CHANCES
ACROSS MOST OF THE REGION THROUGH THE FIRST PART OF THE WEEK...WITH
THE BEST CHANCE OF ANY MEASURABLE RAINS SUNDAY NIGHT INTO MONDAY.

TEMPERATURES LOOK TO BE NEAR NORMAL SATURDAY BEFORE ABOVE NORMAL
TEMPERATURES RETURN FOR THE FIRST HALF OF THE WEEK. ONLY EXCEPTION
WOULD BE IF THE BOUNDARY MANAGES TO PUSH INTO SOUTHERN MS...NEAR
NORMAL TEMPS WOULD BE MORE LIKELY ACROSS THE NORTH. GFS MOS TEMPS
WERE GENERALLY FOLLOWED...EXCEPT FOR A DROP IN HIGHS ACROSS THE
NORTH SUN/MON WHEN THE BEST CHANCE FOR RAIN EXISTS. /BK/

&&

CHANGEABLE WEATHER IS ANTICIPATED AS A COLD FRONT MOVES ACROSS THE
FORECAST AREA TONIGHT THROUGH FRIDAY. MVFR/IFR RESTRICTIONS IN LOW
CEILINGS WILL BE THE MAIN CONCERN ALONG WITH SHOWERS AND A FEW
STORMS IN THE GLH/GWO AREA LATE TONIGHT INTO EARLY FRIDAY MORNING.
BUT THE RISK FOR LOW CEILINGS AND PRECIPITATION WILL BE LESS AS THE
FRONT PUSHES FARTHER SOUTHEAST AND MOSTLY VFR CONDITIONS ARE
EXPECTED TO PREVAIL AT GTR/JAN/MEI/HBG. THE EXCEPTION WILL BE PATCHY
AREAS OF LATE NIGHT/EARLY MORNING FOG. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  84  58  84 /  28  24  12   7
MERIDIAN      61  84  59  83 /  33  29  16   9
VICKSBURG     61  83  55  85 /  36  20  11   7
HATTIESBURG   64  86  65  86 /  39  36  17  11
NATCHEZ       62  84  59  85 /  27  21  12   7
GREENVILLE    58  80  53  84 /  53  17   8   6
GREENWOOD     58  80  52  82 /  43  21  10   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/EC/BK
Hazardous weather outlook, Sep 22, 2:33 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT THU SEP 22 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
233 PM CDT THU SEP 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

In the hours before

Special weather statement, Sep 22, 4:40 PM CDT, 2 hours 49 minutes before
MSZ073-222240-
LAMAR MS-
440 PM CDT THU SEP 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT THU SEP 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF LUMBERTON AT 440
PM CDT...MOVING NORTH AT 5 MPH.

PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3099 8948 3101 8951 3100 8955 3100 8965
      3117 8965 3118 8965 3117 8935 3100 8935
      3100 8941 3097 8944 3097 8947
TIME...MOT...LOC 2140Z 176DEG 6KT 3098 8949

MME
Special weather statement, Sep 22, 5:27 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT THU SEP 22 2011

MSZ073-074-222325-
LAMAR MS-FORREST MS-
527 PM CDT THU SEP 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF WEST HATTIESBURG AT
526 PM CDT...MOVING NORTH AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN FORREST AND NORTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3119 8945 3143 8949 3144 8914 3141 8913
      3119 8925
TIME...MOT...LOC 2226Z 198DEG 9KT 3122 8935

MME
Special weather statement, Sep 22, 6:09 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT THU SEP 22 2011

MSZ072-073-222355-
MARION MS-LAMAR MS-
609 PM CDT THU SEP 22 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF IMPROVE AT 609 PM
CDT...MOVING NORTHEAST AT 5 MPH.

PEOPLE IN WEST CENTRAL LAMAR AND EAST CENTRAL MARION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3140 8960 3126 8952 3121 8971 3134 8977
TIME...MOT...LOC 2309Z 230DEG 4KT 3131 8967

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 7:54 PM CDTSevere Thunderstorm WarningJANChicot66 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.